Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 3, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 4, 2020, 3:28 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Aug 4, 2020, 8:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2020, 3:28 AM EDT (07:28 UTC)
- In effect from
- Aug 4, 2020, 8:00 AM EDT
- Expired
- Aug 4, 2020, 9:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
180 WHUS43 KDTX 040728 CFWDTX Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 328 AM EDT Tue Aug 4 2020 MIZ049-055-063-041530- /O.NEW.KDTX.BH.S.0003.200804T1200Z-200805T0100Z/ /O.CON.KDTX.LS.Y.0029.000000T0000Z-200805T0200Z/ Huron-Sanilac-St. Clair- 328 AM EDT Tue Aug 4 2020 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...For the Lakeshore Flood Advisory, minor lakeshore flooding. For the Beach Hazards Statement, hazardous swimming conditions expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...For the Lakeshore Flood Advisory, until 10 PM EDT this evening. For the Beach Hazards Statement, from 8 AM EDT this morning through this evening. * IMPACTS...Some water on low lying roads and property along the lakeshore. High waves will contribute to shoreline flooding and erosion in addition to causing an increased risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents on or near the shore should take appropriate action to protect property from rising water levels. Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
164 WHUS43 KDTX 041339 CFWDTX Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 939 AM EDT Tue Aug 4 2020 MIZ049-055-063-050200- /O.CON.KDTX.LS.Y.0029.000000T0000Z-200805T0200Z/ /O.CON.KDTX.BH.S.0003.000000T0000Z-200805T0100Z/ Huron-Sanilac-St. Clair- 939 AM EDT Tue Aug 4 2020 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...For the Lakeshore Flood Advisory, minor lakeshore flooding. For the Beach Hazards Statement, hazardous swimming conditions expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...For the Lakeshore Flood Advisory, until 10 PM EDT this evening. For the Beach Hazards Statement, until 9 PM EDT this evening. * IMPACTS...Some water on low lying roads and property along the lakeshore. High waves will contribute to shoreline flooding and erosion in addition to causing an increased risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents on or near the shore should take appropriate action to protect property from rising water levels. Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 4, 3:16 AM EDT, 12 minutes earlier.
Area forecast discussion, Aug 4, 3:16 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
316 AM EDT Tue Aug 4 2020
.DISCUSSION...
A positive pv anomaly is now diving into the western Great Lakes
within the base of a mid level low across nrn Ontario. This feature
will traverse Se Mi in the 21Z to 00Z time frame today, resulting in
a narrow ribbon of decent mid level height falls and positive PV
advection late in the day. There is actually some subtle mid level
subsidence ongoing across Se Mi early this morning. This subsidence
will result in some mid level capping which will limit convective
cloud depths through much of the day.
Low level cold air advection is ongoing across the region and will
persist through the day. The cold air advection across the
relatively warm waters of Lake Huron will steepen low level theta e
lapse rates, supporting decent moisture flux off the lake within a
low level environment still relatively rich in moisture. This and
persistent north-northeast flow off the lake will result in
expanding coverage of rain showers across the thumb and eastern
Saginaw Valley this morning. Diurnal heating will steepen low level
lapse rates today and support an inland push of the showers, the
intensity of which will still be limited by a shallow convective
layer. The bulk of hi res guidance indicates enhanced low level
convergence later this afternoon will become focused along a sfc
trough forecast to stretch from metro Detroit to the Tri Cities.
This and the passage of the mid level PV feature late in the day is
likely to offer a brief uptick in shower coverage across the
forecast area. While low level lapse rates will steepen some this
afternoon, the degree of cloud cover and cold air advancing into the
region (850mb temps dropping into the single digits) will support
daytime highs mainly in the 70s.
Strong mid level subsidence will overspread Se Mi tonight in the
wake of the departing mid level PV axis. This will end the risk of
additional showers by late evening. While the subsidence may offer
some intervals of clearing, the low level flow will back toward the
west/northwest, likely bringing some Lake Mi clouds into the area.
Nonetheless, the degree of cold air overhead and the potential for
some breaks in the clouds will support min temps down into the 50s
tonight.
Mid level confluence and expanding sfc high pressure across the
region on Wednesday will sustain dry conditions. Remnant lake
moisture and diurnal heating will support an increase in diurnal cu
Wed afternoon, which combined with the cool airmass overhead will
keep daytime highs in the 70s. Low level anticyclonic flow will hold
across Se Mi through the end of the week, which will maintain a dry
forecast. Modification of the airmass toward the end of the work
week will result in a gradual warming trend. Expanding mid level
heights and southerly flow over the weekend suggests warmer and more
humid conditions to return to Se Mi by by Sunday.
&&
.MARINE...
A tightening north-northeast gradient on Lake Huron and low level
cold air advection will support a steady increase in the winds and
waves this morning. The degree of cold air across the relatively
warm lake temperatures will support a chance of waterspouts today.
High pressure will expand across the Ohio Valley and southern Great
Lakes tonight, this will lead to a backing of the winds toward the
west northwest by Wednesday with speeds slowly decreasing. High
pressure will gradually expand across the eastern Great Lakes Wed
into Thursday and will prevail over the region into the weekend,
supporting ideal marine conditions.
&&
.PREV DISCUSSION...
Issued at 135 AM EDT Tue Aug 4 2020
AVIATION...
Post-frontal cold air advection and development of a weak nocturnal
inversion to hold mvfr cigs, with periods of ifr cigs mainly
confined around KPTK up to KFNT, through the morning hours as light
NNW flow persists. A gradual improvement in ceiling heights are
expected after daybreak today and have also introduced the chance
for rain showers across KPTK north into KMBS, tied to diurnal
heating and some low-level boundary convergence. Rain showers will
remain widely scattered in nature, with rain shower chances
dwindling by the evening hours.
For DTW... Weak rain showers remain within the vicinity of the southern
airspace tied to a passing outflow boundary. Rain shower activity
will diminish around 06Z as mvfr cigs hold. Periods of ifr cigs
cannot be ruled out, but higher chances to see ifr reside north of
the terminal. Otherwise, mvfr cigs to hold through the afternoon
where rain showers then become possible, however, confidence is too
low at this time regarding shower chances to include in this TAF
package.
DTW THRESHOLD PROBABILITIES...
* High for ceiling aob 5000 this morning, moderate for this
afternoon.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from 8 AM EDT this morning through this
evening for MIZ049-055-063.
Lakeshore Flood Advisory until 10 PM EDT this evening for MIZ049-
055-063.
Lake Huron...Small Craft Advisory until 10 PM EDT this evening for LHZ421-
441>443.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...SC
MARINE.......SC
AVIATION.....AM
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Aug 3, 4:15 AM EDT, 23 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 415 AM EDT Mon Aug 3 2020 MIZ063-068>070-075-076-082-083-040815- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 415 AM EDT Mon Aug 3 2020 This hazardous weather outlook is for locations along and south of a Howell to Port Huron line. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today. The strongest storms are expected between 2 PM and 10 PM today and will be capable of producing wind gusts to 50 MPH and hail to one half inch in diameter as they move to the northeast at 40 MPH. Low pressure will develop over the region today, thus providing thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-053>055-060>062-040815- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- 415 AM EDT Mon Aug 3 2020 This hazardous weather outlook is for locations along and north of an Owosso to Sandusky line. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this morning and afternoon. The strongest storms are expected this afternoon and will be capable of producing pea sized hail and wind gusts to 40 MPH. Storm will move to the northeast at 40 MPH. A slow moving low pressure system will provide the scattered thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-040815- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 415 AM EDT Mon Aug 3 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today. The strongest storms will occur south of Port Sanilac and across Lakes St Clair and Erie. Some of the storms will be capable of producing wind gusts to 45 knots and hail to one half inch in diameter as they move to the northeast at 40 MPH. There is also a chance of waterspouts on the lakes today and tonight. Small craft advisories are in effect for Saginaw Bay this afternoon and tonight and for the nearshore waters of Lake Huron tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small craft advisory conditions will prevail on Lake Huron through Tuesday. There will also be a chance of waterspouts on all the lakes Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:27 PM EDT | Lakeshore Flood Statement | DTX | Bay, Tuscola | 3 hr |
| Aug 3, 9:58 PM EDT | Lakeshore Flood Advisory | DTX | Huron, Saint Clair, Sanilac | 24 hr |
Nearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.